Lexapro

You're on Page 1 of 3
Go to
  • I've been taking Lexapro, and I actually think I've LOST a little weight on it.

    But, it makes my insanely hungry! I try to take it right before bed so I sleep through the hunger pangs, but it's annoying, especially when I wasn't hungry before I took it!

    Has anyone else had this experience? Does it go away?
  • I have been on Lexapro in the past and a side effect was increased appetite and weight gain. It did not go away. I just starting taking Cymbalta, which has decreased appetite as a side effect.
  • ive been on it for 3 wks. it hasn't affected (effected?) my appetite either way. I have been losing wt anyway by diet and exercise. I think it has helped my moods tho...and losing wt has also helped too so far i love it
  • I haven't noted much about the appetite or weight loss aspect of it, but I do know that my sleeping patterns seem a little... off. I find it harder to go to sleep, almost like there's a tinge of insomnia that's come along with it.
  • I was told that it doesn't cause weight gain necessarily, but it made me so loopy I had to get off it within a month. I do remember being really hungry, though.
  • I re-started lexapro in the beginning of january after being off of it for 8 months. It made me incredibly nauseous the first few days and i could not eat. After about a week the feeling went away and i was able to eat again, but my appetite returned to normal.
  • I've been on Lexapro for a year and a half now. I really don't think it's done much to my appetite after this long. If it had any effect in the beginning it has evened out a long time ago. I started on 10mg and then bumped up to 20 mg 6 months ago. It's really done wonders for keeping me balanced.. Hopefully the appetite issue will eventually work itself out for you.
  • I used to take lexapro and I tended to have that feeling of bottomless hunger and gained about 10 lbs on it. I have been on Wellbutrin XL since I started losing weight and found that when I went off of it, I would plateau. Who knows if that is the drug or just psychosomatic.
  • I have been on Lexapro for 3 years now, when I first started taking it I didnt have much of an appetite for about 2 weeks, after that things went back to normal ...now I did notice that if I took it in the morning I was more hungry
    ( and sleepy ) through out the day...after talking to my doc she said to take it right before bed and that has worked out great!

    It is not the meds that make you gain weight, it is you ...it may be that the med makes you have an increased appetite but if you can stay on plan you will be fine.
  • Lexapro
    Brain chemistry determines individual differences in reaction to meds.
    I've been on lexapro ever since it was rolled out along with lamictal.
    And my weight has been up and down along with bouts of depression.

    Since these are meds I will be on the rest of my life, I've finally taken responsibility for taking off weight. I lost 23 and have 100 pounds to go.

    Here's Hoping I don't crash. For those of you who do gain weight from particular meds, now thank goodness there are several meds you can try.
    Best of luck
  • I've been taking Lexapro for two years. I have definitely gained weight- I am afraid to look at the scale. I just joined this website- I am glad to read that some people are losing weight DESPITE taking Lexapro! ( I am going to weigh myself Saturday)
  • I took it for a total of three days. It made me feel like I had the worst case of the flu EVER! I wanted to die I felt so bad. I could not stop shaking.

    It just goes to show that people bodies can (and do) react differently to drugs. You just have to listen to the signals your body is giving to see how you are being effected. I would never tell someone to stop a medication, but if it causes too many problems for you I would talk to your doctor. Perhaps the hunger will go away with time. Symptoms sometimes do that.
  • Quote: I've been taking Lexapro for two years. I have definitely gained weight- I am afraid to look at the scale. I just joined this website- I am glad to read that some people are losing weight DESPITE taking Lexapro! ( I am going to weigh myself Saturday)
    Hi TRimom, just this January I stopped with Lexapro and tearfully told my doctor that, maybe it was a coincidence, but I was on Lexapro for two years and in two years I am up 20 pounds. I also still had persistant suicidal thoughts, and just general low spirits/no ambition.

    He suggested Wellbutrin for me. After two or three weeks on Wellbutrin, I finally 'clicked' and was able to focus on counting calories. Then I decided to try South Beach diet, and am doing well on that; but the main thing is that I had INITIATIVE to try and buckle down, and that was missing from my life for those two years. I was also so sleepy all the time, I was a public nuisance at the least, a menace at the worst

    I know different meds are for different folk, but i am one person who is SO glad I switched. I am overall happy and feel like myself again (why didn't my family notice I was 'gone' for two years?!? )

    I wish you best for finding something that works well for you
  • I've been taking Lexapro for about 6 mos, and it has made me gain a little weight--about 8 #.

    I feel so much better on it though, I will not go off. Just trying lately to knuckle down and watch what I eat and exercise. Spring cleaning is helping me stay away from too much eating also. Busy, busy.
  • Vermont mom, thank you for the reply. I have been on South Beach, phase 1, for a week. I weighed myself Saturday, and weighed 172~ Yikes! I have never been that heavy, except when I was 9 months pregnant! I don't know what I started at, since I did not weigh myself. Anyway, I weighed myself Sunday, and I was at 169. I asked my psych about wellbutrin, and she said that it does address anxiety, which I am very strongly prone to. So, I will keep plugging along, for now, with Lexapro.